Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My son has stopped communicating.
Jun 6, 2012

My son (25 years old ) has pulled away and stopped communicating with our family! I don't understand why. We all have accepted him as we always have, with or without being HIV positive. He has been very abrupt and rude with everyone. When we stop by to check on him, he doesn't allow us in (he changed his phone number ). As his mother, I don't know how or what to do to help him!! I love my son and I miss him very much. Could this be something mentally related to his disease or his medication? I don't want to be overbearing, but should I just stay away and let him go through what he is going through? I don't want to cause him any more stress than he may already be dealing with. Please help!

Response from Dr. Fawcett

Thanks for writing. It's difficult to know exactly what is going on, although such withdrawal is most often a reaction to HIV rather than a behavior caused by the virus or medications. It's important for your son to be able to process what is happening with as much support as possible, yet with the space he needs. I would let him know that you understand this is a difficult time and that you are there to support him in whatever way you can. I would then let him indicate to you what level of involvement he would like.

It's important for both of you to get support. Check with local HIV/AIDS organizations about resources such as groups where you could get feedback and find other resources.

Take care,

David



Previous
arginine alpha-ketoglutarate
Next
Likelihood of getting infected with HIV/STD

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement